|hep C, splenamegola, AIDS and low platelets
Jun 16, 2011
My platelettes have been low for about 6-9 mos, my spleen is enlarged, i just saw a hematologist/oncologist and he said that i have cirhossis, my AIDS doctor has been holding off on the interferon until my platelettes came back up, and my liver levels have never been that alarming....now that i have cirhossis, what are the chances the interferon will work, and what does this mean to my active life, i dont feel well very often, and have chalked it up to the pnehumonia which caused shingles infection of my inner ear.....ramsay hunt syndrome, which i suffered through for 8 weeks and still have residual effects...i feel like it is downhill from here and not sure about my longevity.
| Response from Dr. McGovern
You will need to be treated jointly by your AIDS doctor and a hepatologist.
If you have compensated cirrhosis, you may still be able to be treated with pegylated interferon and ribavirin. It is hard for me to comment further without knowing your platelet count, viral load or HCV genotype, but I would certainly recommend evaluation by a liver specialist.
You should also have endoscopy to look for varices; if you have these enlarged blood vessels in your esophagus, you will need to be on a special medication.
You should also have an ultrasound of your liver with an alfa feto protein for routine surveillance about every six months.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.